Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Having pain in right side of head. Got some clear fluid in nostril. Is it migraine?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Hello Dr for the past one week I have been having pain on the left side of my head, the pain goes to the ear and cheek and also on top of the head.when I bend down clear fluid comes out of my nostril, my left
eye I see black small floaters on waking up, my headache usually starts with my periods, my periods are over and I still am getting this headache now and then sometimes it wakes me up.i went to my GP and she said its migraine. When I take co-comadol the pain goes away. I am really stressed could it be something serious.
Posted Tue, 20 Nov 2012 in Headache and Migraines
Answered by Dr. Asra Ishtiaq Ahmed 2 hours later
Hello there.

Thanks for writing to us.

No it does not appear serious from the history you have given.

From the symptoms you have described, the headache can be attributed to migraine as it involves one half of your head and has a female preponderance. At the same time it is important to note that migraine has its stressors like inadequate sleep, spending long hours in daylight, prolonged hunger and certain foods like cheese and red wine.
In classic migraine, you may experience XXXXXXX or light headedness or a tingling sensation in your scalp, nausea or even vomiting. Migraine responds quickly to caffeine containing drugs as seen in your case.

A point that may help you further is that migraine can have a family history.

However your headache has started only a week back so other causes like incorrect posture during sleep is also a possibility. Sometimes we unknowingly adapt an awkward posture at night while asleep and wake up with headache. It may take sometime for this type of headache to settle down.

You have mentioned your headache starts with periods. Since this headache has persisted even after your periods, it is unrelated to the latter.

I am not aware whether you wear spectacles or not but it would be prudent enough to rule out any refractive errors by getting an eye test done. Headaches due to refractive errors usually start at the back of the head or "occipital" in location. Brow ache may accompany this type of headache. Also floaters (black spots seen) can be attributed to refractive errors.

Lastly you mentioned about fluid coming out of your nostril on bending down. Do you otherwise have a runny nose at the time of headache ? It is part of a spectrum of cluster headache wherein a person experiences headache along with runny nose and watery eyes.

Trigeminal neuralgia can also bring on headaches with similar qualities. However, with trigeminal neuralgia the pain is mostly located around the facial area and is described as being like stabbing electric shocks, burning, pressing, crushing, exploding or shooting pain that becomes intractable. It usually occurs in chronic alcoholics.

Co-comadol is a combination of codeine and paracetamol which are pain killers. They can relieve any kind of headache.
But they are not definite management for any of the possibilities above mentioned. They are only for symptomatic relief.

In case your headache is persistent with increasing severity, then a CT scan of the head is mandatory to rule out any serious underlying cause.

I hope I have answered your query.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor